Nov 2, 2009
Trizivir is the only drug that I have ever used. I have been on it for 10 years and it has successfully kept me undectable and my CD4 has rebounded from 275 to over 800 BUT..... major problems with Triglicerides (800 range) and sugar levels. (Started Tricor, prescription Fish Oil, and Metforin; but no real changes) Suggestion has been made that it's time to switch HIV meds. Any suggestions as to which drug I should consider switching to and to discuss with my Dr. at the next visit? (My doc is an ID specialist and sometimes overlooks things like Triglicerides and the pre-diabetic issues.) Also, would u suggest a drug holiday before I start a new HIV drug? Never had one and was thinking that my body could use one. Thanks for the opinions/suggestions.
| Response from Dr. Frascino
I would agree it's time for a change in your antiretroviral regimen. One can never argue with success and there can be no doubt that Trizivir has been effective for you both immunologically (increased CD4) and virologically (suppressed HIV plasma viral load); however, head-to-head clinical trials with newer antiretroviral drug combinations have shown Trizivir to be inferior in regards to efficacy and tolerablility. The choice of which regimen would be best for you is dependent on many factors, including your resistance profile. I'm a bit concerned that your ID specialist "sometimes overlooks things like triglycerides and pre-diabetic issues!" Have you considered getting a second opinion from an HIV specialist physician? I think it would be a good idea, particularly because you will be changing regimens.
Drug holidays are not recommended. Multiple studies have shown that strategic treatment interruptions have negative consequences compared to continuing on treatment. You can read about this in detail in the archives of this forum.
I won't recommend a specific regimen, as there are several to choose from. The pros and cons of each regimen will need to be discussed with you in detail so that the best possible option can ultimately be chosen. This is a discussion you should have with a competent HIV physician specialist (one who doesn't overlook drug side effects and toxicities!).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Balls After Giving A Bj Sign Of HIV AIDS
- Pain In Urethra After Rubbing Stripper Worried I Have
- Penis Discharge After Foreplay Worried I Have HIV
- Purple Spots After Broken Condom Worried I Have HIV
- Swollen Lymph Nodes After Licking Anus Worried I Have HIV
- Tingling In Fingers After Sex With Hooker Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.